MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-4535
Medical Device Problem Codes Fracture (1260); Unstable (1667); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "revision for pain and instability of right total hip.Patient reported index total hip over 10 years ago.X-ray demonstrates partial dissociation from femoral stem.Operative findings included metallosis with associated soft tissue staining.Damaged trunnion of the femoral stem was noted.The stem was well fixed.It was explanted using high speed bur and use of flexible osteotomes.Femur was prepared and implanted with a revision femoral prosthesis from another manufacturer.".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed through photographs/clinician review.Method & results -product evaluation and results: no product was returned for evaluation however, photographs were provided for review.The photographs show a recently explanted stem and head.Blood is visible on both devices with bony ingrowth also visible on the stem.The trunnion of the stem appears damaged.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the hip failed due to disassociation since i was able to examine the x-rays.I cannot confirm that a revision occurred or the operative findings since i have no postoperative revision x-rays nor do i have an operation report or any office notes or documentation.I cannot determine the root cause with certainty.The root cause of femoral head disassociation, trunnionosis and metallosis are multifactorial including surgical technique factors, implant factors, patient factors such as activity level and bmi.This patient's bmi was elevated putting the patient in the obese category.Examination of the removed implants by stryker engineers would help in determining the root cause of this event.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: i can confirm that the hip failed due to disassociation since i was able to examine the x-rays.I cannot confirm that a revision occurred or the operative findings since i have no postoperative revision x-rays nor do i have an operation report or any office notes or documentation.I cannot determine the root cause with certainty.The root cause of femoral head disassociation, trunnionosis and metallosis are multifactorial including surgical technique factors, implant factors, patient factors such as activity level and bmi.This patient's bmi was elevated putting the patient in the obese category.Examination of the removed implants by stryker engineers would help in determining the root cause of this event.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key15188293
Report Number0002249697-2022-01151
Device Sequence Number17604012
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Model Number6021-4535
Device Catalogue Number6021-4535
Device Lot Number18230703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight98 KG